I have an usual job. I am a graduate student, currently writing up my dissertation but recently returned from 2 years of conducting field work with wild orangutans in the peat swamps of Indonesian Borneo. Last year I had a severe case of falciparum malaria that wasn't diagnosed until the 5th day I had the fever. I did eventually recover, although full recovery took 6 months. Then just before leaving Indonesia I contracted typhoid fever, all 6 types of S.typhii that they test for in Indonesia. They actually said it was Tyhpus, but the symptoms all matched Typhoid exactly, the little card that I was given confirmed I had S.typhii, and I have since discovered that they use "Typhus" to mean either Typhus or Typhoid... I have been back in the US now for over 2 months but my typhoid symptoms, while they wax and wane, have persisted during this time. I did have my blood tested and was told that S.typhii is no longer present, I had my stools checked for parasites, and I even had a sonogram to rule out gall bladder, etc. complications. I did discover that I have fairly serious anemia, which I was told is most likely a typhoid complication, so I have started eating both fish and chicken again after being a vegetarian for over 10 years. Although the complications from anemia seem to be better, I have lost a lot of weight, feel generally lathargic, have frequent mood swings, loss of apetite, and on/off abdominal pain with occasional diarrhea. The doctors don't know of anything else to do at this point and just say that I am probably "still recovering from typhoid" :( . I have even received the nickname "typhoid meredith", which I think may now follow me around for the rest of my days... does anyone have any ideas of what more I can do to try and improve my general health given these symptoms?
Many thanks, "typhoid meredith"
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?